MAUDE Adverse Event Report: DEPUY MITEK LLC US BIO-INTRAFIX TAPERED SCREW, 7-9 MM X 30 MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIO-INTRAFIX TAPERED SCREW, 7-9 MM X 30 MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 254624
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is report 3 of 3 for (b)(4).It was reported by a healthcare professional in china that during a knee procedure on (b)(6) 2023, it was observed that the suture on the truespan meniscal repair system peek 24 degree device broke off when tightened.Changed to another one to continue the surgery but it did not fire again after the first firing.According to the report, a foreign matter such as a hair was found when package of the bio-intrafix tapered screw, 7-9 mm x 30 mm device was opened.Another like device was used to complete the surgery.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : the complaint device is not being returned, it was discarded, therefore unavailable for a physical evaluation, however four photos were provided.Upon visual inspection of the fourth photo, it was observed the device over its outer box, the device appear to be in a normal condition, also a foreign matter could be seen over the device, however the sterilized packaging is not shown in the photo.A manufacturing record evaluation was performed for the finished device 7l20928 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection, this complaint can be confirmed.The manufacturer performed an investigation with the following results: an in-process control has been performed on 9 parts chosen randomly by a certified operator and have been inspected also pert tm-tme0091 rev 45 , the : pic-vs201rev:6 ,the ft-0119 rev :8 and the wi-ft0118 rev :24.The result of this process check is successful, none of the 9 parts were non-conformed.So, there is no need to inspect more parts of the batch nor raise a non-conformance.The batch was assembled by operators trained and certified on the process validated in production.A training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.It is clearly indicated in the wi-ft0119 rev:8, ¿inspection visuelle des particules " no hair is tolerated.The effect of ¿a hair /fiber was found ¿was evaluated in wi-6474 rev y by combining the probability and occurrence levels on 33 442.50 parts produced since 2020, with a ratio of 1 in 150,000, we obtain rank 2 (= improbable).This risk is acceptable.The analysis showed that the production controls implemented at the non-sterile level, as well as the in-process controls guarantee 100% detection of this type of problem if it was generated in neuchâtel.A 100% control of the particles of the part according to the wi-ft0119 rev:8 and an in-process control of 9 pieces taken randomly, guarantee that this type of defect does not occur in the manufacturing process.We can conclude that it is highly unlikely that this defect was generated during the manufacturing process.A manufacturing investigation activity was conducted to determine if there were any internal processing issues that may have contributed to the nature of the product complaint.A thorough review of production process controls was conducted.The results show that this batch of product was processed without incident.Nevertheless, there is no evidence of manufacturing anomalies.According to the technical drawing dwg-107357-mtk rev g, the size of the fiber/particle is smaller than the size of the pitch of screw and is smaller than the particle size tolerated in the procedure of wi-ft0119 rev 8.Based on the above, it is confirmed that the manufacturing process was performed in accordance with the validated processes.The root cause is not related to manufacturing.If the ¿a hair/ fiber was found¿, it cannot be related to a problem occurring during the manufacturing process, it must be related either to a bad handling by the user.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
BIO-INTRAFIX TAPERED SCREW, 7-9 MM X 30 MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16709426
Report Number1221934-2023-01543
Device Sequence Number14935093
Product Code HWC
UDI-Device Identifier10886705013210
UDI-Public10886705013210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number254624
Device Catalogue Number254624
Device Lot Number7L20928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown